MAUDE Adverse Event Report: ZIMMER BIOMET, INC. NEXGEN 14MM HEIGHT SIZE F ARTICULAR SURFACE WITH HINGE POST EXTENSION; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. NEXGEN 14MM HEIGHT SIZE F ARTICULAR SURFACE WITH HINGE POST EXTENSION; PROSTHESIS, KNEE
Catalog Number 00588006014
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Joint Laxity (4526); Joint effusion (4849)
Date of Event 01/12/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).G2: foreign - event occurred in italy.The customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported the patient underwent a knee revision approximately 18 months post implantation due to pain, instability, hypertensive knee, edematous, and hemarthrosis.During the revision the hinge was reported to be disassembled, and the femoral and tibial components were noted to be well fixed.The hinge replacement was completed.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; d6a; g3; g6; h1; h2; h3; h6; h11.Visual examination of the provided pictures identified the explanted bearing, hinge and post, the femoral part is not shown in the picture.The devices are disassembled and partially covered by patient's blood.No further damages can be seen from the picture provided; no further assessment can be made.The device history record was reviewed and no discrepancies relevant to the reported event were found.Medical records/radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: the patient presented with an unstable, hyperextended knee, hemarthrosis, and pain.During the procedure, the previous incision was utilized, and the hinge was disassembled.Both the femoral and tibial components were found to be well fixed.The surgical team proceeded with the use of special instrumentation to core the medial epicondyle and perform a hinge replacement.Radiographs: implant disassembly of the left knee arthroplasty.A definitive root cause cannot be determined.This complaint can be confirmed based on the medical records, radiographs and picture of the explanted devices.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
NEXGEN 14MM HEIGHT SIZE F ARTICULAR SURFACE WITH HINGE POST EXTENSION
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key21270017
Report Number0001822565-2025-00206
Device Sequence Number3916094
Product Code JWH
UDI-Device Identifier00889024199439
UDI-Public(01)00889024199439(17)251130(10)64834877
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date11/30/2025
Device Catalogue Number00588006014
Device Lot Number64834877
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2025
Supplement Date Received by Manufacturer05/23/2025
Initial Report FDA Received Date01/29/2025
Supplement Report FDA Received Date05/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/04/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age54 YR
Patient SexUnknown
Patient Weight105 KG